Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS Lubbock, TX

March 19, 2011Hale County, Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 19, 2011, 8:41 PM CDT for Hale County, Lubbock County, Texas. It was in force for 64 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2011, 8:41 PM CDT (01:41 UTC)
Expired
Mar 19, 2011, 9:45 PM CDT
In force
64 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Hale County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 6 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 8:43 PM CDTHAIL 0.75Shallowater, TX
Mar 19, 8:54 PM CDTHAIL 1.5Shallowater, TX
Mar 19, 8:55 PM CDTHAIL 1.75Shallowater, TX
Mar 19, 8:58 PM CDTHAIL 2.751 E Shallowater, TX
Mar 19, 9:10 PM CDTHAIL 1Lubbock, TXHAIL ALREADY ON THE GROUND AT COUNTRY ROAD 1700 AND HYWY 84
Mar 19, 9:18 PM CDTHAIL 16 Ne Lubbock, TX
Mar 19, 9:18 PM CDTHAIL 1Lubbock, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 5:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WUUS54 KLUB 200141
SVRLUB
TXC189-303-200245-
/O.NEW.KLUB.SV.W.0008.110320T0141Z-110320T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
841 PM CDT SAT MAR 19 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HALE COUNTY IN NORTHWEST TEXAS.
  NORTHERN LUBBOCK COUNTY IN NORTHWEST TEXAS.

* UNTIL 945 PM CDT

* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR SHALLOWATER...OR 16
  MILES SOUTHWEST OF ABERNATHY...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE TEXAS TECH      
  UNIVERSITY....LUBBOCK...LUBBOCK INTERNATIONAL AIRPORT...           
  ABERNATHY...IDALOU AND PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL! GO INSIDE A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS. ALSO...DOPPLER RADAR HAS 
DETECTED ORGANIZED ROTATION ALOFT WITH THIS THUNDERSTORM. WHILE NOT 
IMMEDIATELY LIKELY...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH 
LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3357 10207 3378 10207 3393 10156 3358 10157
TIME...MOT...LOC 0140Z 254DEG 23KT 3367 10203

$$

MCZ
3 follow-up statements
511 
WWUS54 KLUB 200200
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
900 PM CDT SAT MAR 19 2011

TXC189-303-200245-
/O.CON.KLUB.SV.W.0008.000000T0000Z-110320T0245Z/
HALE TX-LUBBOCK TX-
900 PM CDT SAT MAR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN LUBBOCK AND SOUTHEASTERN HALE COUNTIES...

AT 855 PM CDT...THE PUBLIC REPORTED GOLFBALL SIZE IN SHALLOWATER. AT 
900 PM CDT...THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED NEAR 
SHALLOWATER AND WAS MOVING EAST-NORTHEAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LUBBOCK 
INTERNATIONAL AIRPORT...NEW DEAL...NORTH LUBBOCK AND IDALOU.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL. GO INSIDE A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

DOPPLER RADAR CONTINUES TO DETECT ORGANIZED ROTATION ALOFT WITH 
THIS THUNDERSTORM. WHILE NOT IMMEDIATELY LIKELY...SEVERE 
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE 
WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

LAT...LON 3357 10201 3377 10202 3393 10157 3358 10157
TIME...MOT...LOC 0156Z 259DEG 22KT 3366 10194

$$

MCZ
892 
WWUS54 KLUB 200214
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
914 PM CDT SAT MAR 19 2011

TXC189-303-200245-
/O.CON.KLUB.SV.W.0008.000000T0000Z-110320T0245Z/
HALE TX-LUBBOCK TX-
914 PM CDT SAT MAR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN LUBBOCK AND SOUTHEASTERN HALE COUNTIES...

AT 907 PM CDT...CITIZENS JUST EAST OF SHALLOWATER REPORTED LARGE 
DAMAGING HAIL UP TO BASEBALL SIZE. AT 913 PM CDT...THIS DANGEROUS 
STORM WAS LOCATED NEAR LUBBOCK INTERNATIONAL AIRPORT AND WAS MOVING 
EAST-NORTHEAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LUBBOCK 
AIRPORT...NEW DEAL AND IDALOU.

DESTRUCTIVE HAIL IS OCCURRING WITH THIS STORM! SEEK IMMEDIATE 
SHELTER!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

LAT...LON 3362 10194 3376 10194 3393 10157 3361 10157
TIME...MOT...LOC 0212Z 260DEG 20KT 3367 10186

$$

MCZ
700 
WWUS54 KLUB 200234
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
934 PM CDT SAT MAR 19 2011

TXC189-303-200245-
/O.CON.KLUB.SV.W.0008.000000T0000Z-110320T0245Z/
HALE TX-LUBBOCK TX-
934 PM CDT SAT MAR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN LUBBOCK AND SOUTHEASTERN HALE COUNTIES...

AT 934 PM CDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING 
DESTRUCTIVE HAIL WAS LOCATED 7 MILES NORTHWEST OF IDALOU...OR ABOUT 
8 MILES SOUTHEAST OF ABERNATHY...AND MOVING EAST-NORTHEAST AT 25 
MPH. HAIL UP TO TWO INCHES IN DIAMETER IS LIKELY WITH THIS STORM.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE PETERSBURG AND
IDALOU.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

LAT...LON 3365 10175 3378 10182 3390 10157 3367 10157
TIME...MOT...LOC 0234Z 249DEG 20KT 3374 10174

$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:38 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 19, 6:38 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT SAT MAR 19 2011

.UPDATE...
AVIATION DISCUSSION IS INCLUDED BELOW. FORECAST PRODUCTS HAVE BEEN
UPDATED TO REFLECT THE ONGOING SEVERE CONVECTIVE THREAT. APPARENT
SW-NE LOW-LEVEL CONVERGENCE MAXIMA EXTENDING FROM PLAINS
NORTHEAST TO PLAINVIEW HAS BEEN THE FOCUS FOR ISOLATED-SCATTERED
TSRA DEVELOPMENT IN THE PAST HOUR. WTM OBSERVATIONS HAVE
CONSISTENTLY SHOWN ENHANCED SELY WINDS WITH FREQUENT GUSTS
SOUTHEAST OF THIS BOUNDARY. ABUNDANT SHEAR...PARTICULARLY IN THE
LOWEST LEVELS...WILL SUPPORT SUPERCELLULAR MODES AT TIMES
ESPECIALLY JUST NORTH OF THE ADVANCING WARM FRONT OBSERVED
ENTERING THE SOUTHERN SOUTH PLAINS.

&&

.AVIATION...
THREAT OF SEVERE THUNDERSTORMS IS MAXIMIZED THIS EVENING IN THE
VICINITY OF BOTH LBB AND CDS...HOWEVER RELATIVELY ISOLATED
COVERAGE OF STORMS AT THIS TIME ONLY WARRANTS A TEMPO MENTION
WITH SMALL HAIL. ADDITIONAL TSRA DEVELOPMENT SOUTHWEST OF LBB WILL
HAVE THE GREATEST POTENTIAL OF IMPACTING THE TERMINAL LATER THIS
EVENING BEFORE CONVECTION DEPARTS EAST OF THE REGION TONIGHT.
ADDITIONAL INFLUX OF MOISTURE OVERNIGHT STILL APPEARS SUPPORTIVE
OF SOME MVFR CONDITIONS AFTER MIDNIGHT BEFORE SELY WINDS VEER SWLY
IMPROVING THE CHANCE OF VFR BY SUN MORNING.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT SAT MAR 19 2011/

SHORT TERM...
UA LOW OFF THE COAST OF OREGON CONTINUED TO DIG SSE AND THUS INDUCED
SW FLOW ALOFT ACROSS THE SOUTHERN PLAINS. LOOKING AT THE SFC...THE
COLD FRONT THAT MOVED SOUTH ACROSS THE CWA YESTERDAY MORNING SHOWED
SIGNS OF A SLOW RETREAT NORTH...AS IT WAS SPATIALLY DISTRIBUTED NEAR
AN WEST OF ASPERMONT TO SNYDER TO SEMINOLE LINE PER 20Z METAR
ANALYSIS. THUS ISENTROPIC UPGLIDE SOUTH OF THE FRONTAL ZONE AND
UPSLOPE SFC WINDS AIDED IN ISOLATED SHOWERS AND THUNDERSTORMS ACROSS
PORTIONS OF THE SOUTH PLAINS...MAINLY ACROSS SOUTHERN /NEAREST THE
FRONTAL BOUNDARY/ AND EASTERN ZONES. A DRYLINE WAS SHAPING UP ACROSS
EASTERN NEW MEXICO...AS SOME BUBBLING CU COMMENCED NEAR SANTA FE NEW
MEXICO TO DELL CITY TEXAS. BROKEN TO OVERCAST CLOUD DECKS CONFINED
TEMPS TO THE 50S AND 60S /WITH A FEW LOWER 70S SE/ ACROSS THE SOUTH
PLAINS. ADDITIONAL STORM DEVELOPMENT IS POSSIBLE IF SKIES CONTINUE
TO BREAK. THUS SOME STORMS COULD PULSATE TOWARDS STRONGER LEVELS DUE
TO DAYTIME DESTABILIZATION.

BIT OF DISCREPANCY EXISTS AMONGST MODELS IN REGARDS TO PRECIP
EVOLUTION LATER THIS EVENING AND TONIGHT. THE NAM SOLUTION RETREATS
THE FRONTAL BOUNDARY TO NEAR THE NORTHEASTERN ZONES THIS LATE THIS
AFTERNOON/EARLY THIS EVENING...WITH BEST PRECIP DEVELOPING ALONG AND
EAST OF THE BOUNDARY. MODEL SOUNDINGS EXHIBITED A CAPPING INVERSION
ALBEIT WEAKENING AS LAPSE RATES STEEPEN WITH TIME...IN ADDITION TO
MID-LEVEL INSTABILITY WITH PROGGED CAPE VALUES AOA 1500 J/KG ACROSS
THE AFOREMENTIONED AREA AND SOUTHERN LOCALES.
CONCURRENTLY...GENERALLY WEAK VORT MAX ENERGY EMBEDDED IN THE FLOW
ALOFT IS PROGGED TO SWING NORTHEAST ACROSS THE SOUTHERN TEXAS
PANHANDLE AND NORTHERN SOUTH PLAINS WHICH MAY AID IN PROVIDING
MESOSCALE FORCING FOR ASCENT PER THE NAM. FURTHERMORE THE NAM
SOLUTION EXHIBITED A SHARPENING DRYLINE AS IT EDGES EASTWARD NEAR
THE TEXAS/NEW MEXICO BORDER TONIGHT...WHICH WILL AID TO DRAW DRIER
AIR /AND POSSIBLY STORMS ALTHOUGH THE NAM KEEPS IT DRY/ CLOSER TO
THE REGION. THUS BEST PRECIP APPEARS TO SHIFT TO THE SOUTHEASTERN
TEXAS PANHANDLE/ROLLING PLAINS TONIGHT...COINCIDING WITH THE
RETREATING BOUNDARY...BEST LLJ /35-40 KTS/ AND MID-LEVEL INSTABILITY
/AOA 1500 J/KG/. THE GFS SOLUTION ALSO DISPLAYS A RETREATING FROPA
BUT AT A SLIGHTLY SLOWER PACE...AS IT IS SPATIALLY DISTRIBUTED
ACROSS NORTHERN ZONES BY THIS EVENING. PRECIP IS ALSO SHOWN ALONG
THE FRONTAL ZONE IN ADDITION TO CONVECTIVE SIGNALS FARTHER SOUTH AND
WEST ALONG AND EAST OF A DRYLINE LATE TONIGHT. HENCE...THE GFS
SOLUTION PUSHES THE DRYLINE FARTHER EAST TO THE FAR WESTERN
ZONES...WHILE CONCURRENTLY A SLIGHTLY STRONGER DEPICTED UA VORT MAX
SWINGS ACROSS THE NORTHERN AND NORTHWESTERN ZONES. QPF SIGNALS
PREVAILS THROUGH EARLY SUNDAY MORNING ACROSS ALL BUT THE FAR WESTERN
ZONES...AS PWATS NEAR 1.00 ACROSS LOCALES OFF THE CAPROCK PER
SOUNDINGS. CURRENT THINKING IS THAT THE NAM IS TOO DRY AND THE GFS
PERHAPS TOO WET AND WILL LEAN TOWARDS A BLEND OF THE SOLUTIONS.
THUS...WILL MAINTAIN MENTIONABLE POPS THROUGH EARLY SUNDAY MORNING
WITH BEST POPS SHIFTING EAST AND NORTH WITH TIME.

MODEL SOUNDINGS DISPLAYED THE RE-ESTABLISHMENT OF LOW LEVEL
MOISTENING AS THE LLJ RAMPS UP OVERNIGHT...HINTING AT THE
DEVELOPMENT OF LOW CLOUDS AND POSSIBLE FOG PRODUCTION BY SUNDAY
MORNING. BY SUNDAY AFTERNOON SFC LEE TROUGHING WILL DEVELOP NW OF
THE REGION...THUS INDUCING BREEZY SOUTH TO SOUTHWESTERLY SFC WINDS.
AS A RESULT...THE DRYLINE WILL PUSH EASTWARD NEARING THE EDGE OF THE
CAPROCK AND AID TO TRANSPORT DRIER AIR ESPECIALLY ACROSS LOCALES ON
THE CAPROCK. AS MID TO UPPER LEVEL THICKNESS VALUES INCREASE...TEMPS
ARE ANTICIPATED TO WARM INTO THE LOWER TO MID 80S. THUS ABOVE
NORMAL TEMPS AND DOWNSLOPING WIND CONDITIONS WILL DROP RELATIVE
HUMIDITY VALUES TO BETWEEN 10 TO 15 PERCENT ACROSS CENTRAL AND
WESTERN ZONES. EXPECTED LACK OF SIGNIFICANT RAINFALL ACROSS THE SAID
AREA COMBINED WITH DRY FUELS AND THE ABOVE PARAMETERS WILL VALIDATE
INCREASED FIRE WEATHER CONCERNS. ONLY MITIGATING FACTOR WILL BE
20-FOOT WINDS AS SPEEDS ARE ANTICIPATED TO REMAIN BELOW CRITICAL
VALUES. HAVE KEPT POPS BELOW MENTIONABLE LEVELS ATTM FOR SUNDAY
AFTERNOON DUE TO A CAPPING INVERSION PER SOUNDINGS AND A SLIGHTLY
DIFFUSED/NON-SHARPENED DRYLINE.

LONG TERM...
THE MAIN FOCUS IN THE EXTENDED REMAINS ON THE UL TROF AND ASSOCIATED
FIRE WX CONCERNS FOR TUE. HOWEVER...MODELS HAVE INCREASED THE LOW
LVL MOISTURE SOME WITH THE LATEST RUN. THIS MAKE SENSE GIVEN THE
AMOUNT OF PACIFIC MOISTURE ALREADY PUSHING ONSHORE WITH THIS SYSTEM.
THAT BEING SAID THOUGH THE DRYLINE WILL NOT BE AS PRONOUNCED ACROSS
THE FA THERE REMAINS ENOUGH DRY AIR BEHIND IT AFTER MIDDAY TUE FOR
ELEVATED FIRE CONCERNS. OVER THE LAST COUPLE OF RUNS GUIDANCE HAS
FINALLY INCREASED WIND SOME...THOUGH THE MEX DID DROP A MPH OR SO
THIS LATE RUN DUE IN PART SLIGHTLY MORE MOISTURE EXPECTED.
ALSO...SOUNDING PROFILES DON/T EXTEND THE STEEP LAPSE RATES AS FAR
INTO THE MID LVLS AS IN PREVIOUS RUNS. AS THE UL TROF EXITS THE
REGION A DRY COLD FRONT WILL PUSH THRU THE AREA ON WED...WITH RETURN
FLOW BACK BY THU AS UL FLOW BECOMES MORE ZONAL. ALSO...THU THE LEE
TROF/DRYLINE DEVELOPS AS A SHORTWAVE PUSHES ACROSS THE NRN PLAINS.
AS THIS WAVE PROPAGATES EWARD THE DRYLINE WILL SLIDE INTO THE ERN
ROLLING PLAINS BEFORE THE NEXT COLD FRONT BACKDOORS INTO THE SRN
PANHANDLES. THIS SHOULD KEEP MOST TSTM DEVELOPMENT E OF THE AREA
WHERE LESS OF A CAP EXIST. THOUGH...AS THE FRONT PUSHES SWARD AND
LOW LVL MOISTURE INCREASE THERE IS SOME POTENTIAL FOR PRECIP
MAINLY OFF THE CAPROCK. HOWEVER...WILL CONTINUE A DRY EXTENDED
FORECAST AS CONFIDENCE REMAINS LOW.

MEADOWS

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        44  80  44  79  46 /  20   0   0   0   0
TULIA         48  80  47  79  49 /  30  10   0   0   0
PLAINVIEW     49  79  48  79  50 /  30  10   0   0   0
LEVELLAND     48  82  50  82  51 /  20   0   0   0   0
LUBBOCK       51  83  52  82  53 /  30  10  10  10  10
DENVER CITY   49  83  52  83  53 /  30   0  10   0  10
BROWNFIELD    50  83  51  83  53 /  30   0  10  10  10
CHILDRESS     53  81  52  81  52 /  30  10  10  10  10
SPUR          52  81  52  83  53 /  30  10  10  10   0
ASPERMONT     55  84  56  83  56 /  20  10  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Mar 19, 5:56 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
556 PM CDT SAT MAR 19 2011

TXZ021>044-202300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
556 PM CDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS EVENING AND OVERNIGHT

CONVECTIVE

A FEW SEVERE THUNDERSTORMS WILL THREATEN PORTIONS OF THE SOUTH
PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON AND EVENING WITH
LARGE HAIL BEING THE GREATEST THREAT. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT UNTIL 11 PM CDT FOR MUCH OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON THE
CAPROCK SUNDAY AFTERNOON AND WEST OF THE INTERSTATE 27 AND HIGHWAY
87 CORRIDOR MONDAY AFTERNOON. ON TUESDAY...WARM...DRY AND BREEZY
CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE ENTIRE OUTLOOK AREA
BRINGING A GREATER THREAT OF CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

LIMITED STORM SPOTTER ACTIVATIONS MAY BE REQUESTED THIS EVENING.
STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY REPORTS OF HAIL OR
WIND TO THE NATIONAL WEATHER SERVICE IN LUBBOCK.

In the hours before

Local storm report, Mar 19, 7:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
748 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             LEVELLAND               33.58N 102.36W
03/19/2011  E1.00 INCH       HOCKLEY            TX   PUBLIC

&&

EVENT NUMBER LUB1100050

FB
Local storm report, Mar 19, 7:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
756 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             LEVELLAND               33.58N 102.36W
03/19/2011  E1.75 INCH       HOCKLEY            TX   PUBLIC

&&

EVENT NUMBER LUB1100051

FB
Special weather statement, Mar 19, 7:56 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
756 PM CDT SAT MAR 19 2011

TXZ029-200130-
HALE-
756 PM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR HALE  COUNTY...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HALE CENTER...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL PASS ON THE SOUTH SIDE OF PLAINVIEW AS WELL.

PENNY SIZE HAIL...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JORDAN
Local storm report, Mar 19, 8:00 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
800 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             4 S LOCKNEY             34.06N 101.44W
03/19/2011  E1.00 INCH       FLOYD              TX   PUBLIC

&&

EVENT NUMBER LUB1100052

FB
Local storm report, Mar 19, 8:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
828 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             1 S PLAINVIEW           34.18N 101.72W
03/19/2011  E1.00 INCH       HALE               TX   STORM CHASER

&&

EVENT NUMBER LUB1100053

FB
Local storm report, Mar 19, 8:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
841 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             2 NE SMYER              33.61N 102.14W
03/19/2011  E1.75 INCH       HOCKLEY            TX   STORM CHASER

&&

EVENT NUMBER LUB1100054

FB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:01 PM CDTTornado WarningLUBCrosby, Floyd, Hale29 min
Mar 19, 7:07 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley38 min
Mar 19, 7:29 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale47 min
Mar 19, 7:43 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock62 min
Mar 19, 8:03 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale57 min
Mar 19, 8:09 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher66 min
Mar 19, 9:01 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Swisher21 min
Mar 19, 9:14 PM CDTAreal Flood AdvisoryLUBLubbock61 min
Mar 19, 9:37 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock54 min
Mar 19, 9:44 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock61 min
Mar 19, 10:42 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale54 min
Mar 20, 7:43 AM CDTFire Weather WatchLUBBailey, Castro, Cochran, Lamb, Parmer, Swisher23 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.